Forums

Forums Forums CIP / CIDP Muscle spasms and leg shocks

This topic contains 3 replies, has 0 voices, and was last updated by  BrianB 5 years, 1 month ago.

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #8142

    BrianB
    Member

    I started my IVIG treatments about a year ago, I get the treatments every 6 weeks. While my numbness and weakness seem to respond to the treatment I am now experiencing many muscle spasms all over my body and electric shocks that travel down my legs. I can handle the muscle spasms ok, but the electrical shocks feel like getting hit with a cattle prod. Has anyone else had these symptoms? Any ideas on what could alleviate some of those issues?

    Thanks
    Brian

    #84741

    Lovescats
    Member

    Hi Brian – It’s good that the weakness and numbness is responding to the IVIG. I get IVIG’s also, I sometimes get spasms in my legs, but not very often. The shock like sensations are probably nerve pain, which alot of people experience. IVIG’s will not control the nerve pain. Tell your doctor about it and he should be able to try some medications for the nerve pain. There are anticonvulsant drugs, as well as anti-depressants that are used for nerve pain. Hope you get relief from the pain and spasms.
    Clare in Michigan

    #84748

    Kazza
    Member

    Hi Brian,
    I have sensory CIDP and yep, I have those electrical sensations too. I get them all over – It feels as if I am short-circuiting! It’s actually an indicator for telling me that I have been overdoing things. My doc described it as ‘distorted pain sensations/signals.’
    I find rest is the best way for me to alleviate the discomfort. Mine usually settle with rest after a day or two.
    Good luck,
    Kazza

    #84874

    KEDASO
    Member

    Hi Brian,
    Yes, I also felt the exact same symptoms you describe, years back, when I was first diagnosed. The team of doctors I have, played with different meds to stop them.
    They gave me Gabapentin, (Neurontin), and played with the dose until the “electrical shock” would stop.
    And the leg/arm spasms would be very bad sometimes, waking me up at night with bad pain from the spasms. They put me on Flexeril 10mg 3 times daily.
    It had calmed down alot with the Flexeril, but did not totally alleviate the spasms, so they added Valium 2mg three times daily, with the Flexeril, and the spasms stopped.
    Give these meds a try–it helps greatly.
    KEDASO

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.

  • Centers of Excellence